MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS
Catalog Number 5640
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) the customer returned one turnpike spiral for evaluation.Signs of use were observed.Visual analysis revealed significant damage to the distal tip of the catheter.The proximal portion of the tip was separated from the body of the catheter.Portions of the ptfe liner and metal braid were visible.Twists and deformations were also visible at both ends of the separation.A minor kink was also observed on the catheter body.No defects or anomalies were observed on any other potion of the returned device.The customer report of catheter tip damage or separation was able to be confirmed through investigation of the returned sample.Visual analysis confirmed that the distal tip of the catheter had become separated.Significant damage was observed on the distal tip of the main catheter body and the proximal end of the separated tip piece.A device history record review was performed, and no relevant findings were identified.Additional information was received.The vessel was heavily calcified, and the turnpike tip was trapped in a lesion.The physician stated the device was "overclocked" and torqued excessively and does not believe it to be a product failure.The broken tip of the turnpike was retrieved from the patient using a trapliner and a balloon.Based on the information received and the returned sample, user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "broken in a vessel and took an hour to retrieve." additional information: "physician admitted to "overclocking" and stated that he doesn't believe it was a product failure.Trapliner and a balloon were used to maneuver and retrieve the broken tip of the turnpike spiral.".

Brand Name
TURNPIKE SPIRAL 135CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22573795
Report Number2134812-2025-00027
Device Sequence Number9576815
Product Code DQY
UDI-Device Identifier10841156100704
UDI-Public(01)10841156100704(11)250326(17)270316(10)73C2500344(21)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5640
Device Lot Number73C2500344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown